Alert archive / New Mexico / Wind Advisories in 2018
Wind Advisory 27, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Nov 29, 2018, 7:40 AM MST for 6 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Nov 30, 2018, 11:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2018, 7:40 AM MST (14:40 UTC)
- In effect from
- Nov 30, 2018, 11:00 AM MST
- Expired
- Nov 30, 2018, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 54 km from the middle of the area, began a volume at 14:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 2.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2894 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
233 WWUS74 KEPZ 291440 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 740 AM MST Thu Nov 29 2018 ...Windy Across Southern New Mexico and West Texas on Friday... .A strong low pressure system with a cold front will produce windy conditions across southern New Mexico and west Texas on Friday. West winds will gust from 40 to 50 mph most areas with stronger gusts along eastern slopes. Blowing dust will reduce the visibility to less than a mile over isolated locations. NMZ402-403-405>417-TXZ418>424-292300- /O.NEW.KEPZ.WI.Y.0027.181130T1900Z-181201T0300Z/ Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands Monument, Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 740 AM MST Thu Nov 29 2018 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MST FRIDAY... The National Weather Service in El Paso Tx/Santa Teresa has issued a Wind Advisory, which is in effect from noon to 8 PM MST Friday. * TIMING...Winds will increase through the morning and attain maximum speeds between 2 PM and 6 PM. * WINDS...Winds will gust from 40 to 50 mph with stronger gusts along eastern slopes and over the higher mountains. * IMPACTS...The winds will create hazardous driving conditions especially for high profile vehicles. Blowing dust may lower the visibility to less than a mile over isolated locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Rogash
3 follow-up statements
603 WWUS74 KEPZ 292245 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 345 PM MST Thu Nov 29 2018 ...Windy Across Southern New Mexico and West Texas on Friday... .A strong Pacific storm system will sweep across the area Friday, bringing gusty winds and a few showers to the area. West winds will increase to 25 to 35 mph, with a few gusts to 45 mph. Blowing dust will reduce the visibility to less than a mile over isolated locations. NMZ404-301200- /O.EXB.KEPZ.WI.Y.0027.181130T1800Z-181201T0300Z/ Southwest Desert/Lower Gila River Valley- Including the cities of Lordsburg, Red Rock, and Virden 345 PM MST Thu Nov 29 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST FRIDAY... The National Weather Service in El Paso Tx/Santa Teresa has issued a Wind Advisory, which is in effect from 11 AM to 8 PM MST Friday. * TIMING...Winds will increase through the morning and attain maximum speeds between 2 PM and 6 PM. * WINDS...Winds of 25 to 35 mph with gusts to 45 mph. * IMPACTS...The winds will create hazardous driving conditions especially for high profile vehicles. Blowing dust likely to lower the visibility to less than a mile over in areas near the Lordsburg Plays. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ402-403-405>417-TXZ418>424-301200- /O.EXT.KEPZ.WI.Y.0027.181130T1800Z-181201T0300Z/ Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands Monument, Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 345 PM MST Thu Nov 29 2018 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM TO 8 PM MST FRIDAY... * TIMING...Winds will increase through the morning and attain maximum speeds between 2 PM and 6 PM. * WINDS...Winds of 25 to 35 mph with gusts to 45 mph. * IMPACTS...The winds will create hazardous driving conditions especially for high profile vehicles. Blowing dust may lower the visibility to less than a mile over isolated locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Hefner
146 WWUS74 KEPZ 300542 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 1042 PM MST Thu Nov 29 2018 ...Windy Across Southern New Mexico and West Texas on Friday... .A strong Pacific storm system will sweep across the area Friday, bringing gusty winds and a few showers to the area. West winds will increase to 25 to 35 mph, with a few gusts of 45 to 50 mph, strongest along east facing mountain slopes and exposed ridge lines. Blowing dust will reduce visibility to around 3 to 5 miles in most lowland areas, and less than a mile in a few dust-prone locations. NMZ402>417-TXZ418>424-301400- /O.CON.KEPZ.WI.Y.0027.181130T1800Z-181201T0300Z/ Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands Monument, Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 1042 PM MST Thu Nov 29 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST FRIDAY... * TIMING...Winds will increase through the morning and attain maximum speeds between 2 PM and 6 PM. * WINDS...Winds of 25 to 35 mph with gusts 45 to 50 mph, strongest along east-facing slopes and exposed ridge lines. * IMPACTS...The winds will create hazardous driving conditions especially for high profile vehicles. Blowing dust may lower the visibility in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
619 WWUS74 KEPZ 301339 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 639 AM MST Fri Nov 30 2018 ...Windy Across Southern New Mexico and West Texas on Friday... .A strong Pacific storm system will sweep across the area today, bringing gusty winds and a few showers to the area. West winds will increase to 25 to 35 mph, with a few gusts of 45 to 50 mph, strongest along east facing mountain slopes and exposed ridge lines. Blowing dust will reduce visibility to around 3 to 5 miles in most lowland areas, and less than a mile in a few dust-prone locations. NMZ402>417-TXZ418>424-010300- /O.CON.KEPZ.WI.Y.0027.181130T1800Z-181201T0300Z/ Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands Monument, Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 639 AM MST Fri Nov 30 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... * TIMING...Winds will increase through the morning and attain maximum speeds between 2 PM and 6 PM this afternoon. * WINDS...Winds of 25 to 35 mph with gusts 45 to 50 mph, strongest along east-facing slopes and exposed ridge lines. * IMPACTS...The winds will create hazardous driving conditions especially for high profile vehicles. Blowing dust may lower the visibility in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Nov 29, 4:07 AM MST, 3 hours 33 minutes earlier.
Area forecast discussion, Nov 29, 4:07 AM MST, 3 hours 33 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 407 AM MST Thu Nov 29 2018 .SYNOPSIS... Westerly winds will bring one more day of warm dry weather with above normal temperatures across southern New Mexico and west Texas today. A low pressure system with a cold front will cause windy and cooler weather on Friday along with chances for rain showers across the lower elevations and snow over the higher mountains. Dry weather with near normal temperatures are expected for Saturday before another low pressure system produces windy conditions along with lowland rain showers and mountain snows on Sunday. High pressure will bring dry weather and cool temperatures Monday through Wednesday. && .DISCUSSION... Westerly winds will sustain inflow of warm dry air into New Mexico and west Texas today with high temperatures around 10 degrees above normal. Deep upper trough will move through the Great Basin into Arizona tonight and continue its eastward movement across New Mexico and west Texas Friday morning and early afternoon. Initial downslope winds and warming followed by divergence/PVA aloft will generate deep lee cyclogenesis over southeast Colorado with overall pattern strengthening low and mid tropospheric gradients. Mixing heights will be near 700 mb where winds speeds will be around 45 kt so expect windy conditions on Friday with wind speeds attaining advisory criteria most locations. While westerly flow will limit deeper moisture transport the region will experience rather strong dynamic forcing via differential PVA plus the fact that the CWA will be located in left front quadrant of a 130 kt jet streak. Lifting will also be enhanced in mountain area from upslope flow plus a Pacific cold front will be moving across the CWA. These factors should cause areas of lowland rains and mountains snows especially western zones. At moment rain and snow amounts appear mostly light so do not anticipate winter weather warnings or advisories at this time. Finally cold frontal passage in the morning should lower Friday high temperatures down to near normal. Westerly winds will bring dry weather with near normal temperatures on Saturday before another deep upper trough moves eastward through the Rockies on Sunday. Gradients again strengthen resulting in windy conditions on Sunday though at this time winds appear to be mostly below advisory levels. The deep westerly winds will limit moisture advection with this system but dynamics plus upslope should produce areas of mainly light lowland rain showers and generally light mountains snows on Sunday. Cooler dry air will flow into the CWA behind Sunday's trough as high pressure covers the region at the surface. Consequently expect dry weather with below normal temperatures Monday through Wednesday. Models still showing consistency in moving another upper trough into the area Thursday resulting in increased chances for rain. && .AVIATION...valid 29/12z-30/12z. VFR conditions with skies SCT-BKN250. Surface winds 5-15 kt this morning increasing to around 15-25 kt this afternoon. && .FIRE WEATHER... Westerly winds will bring one more day of warm dry weather with temperatures around 10 degrees above normal across southern New Mexico and west Texas today. Winds gusting around 20 to 30 mph this afternoon. A low pressure system with a cold front will cause windy conditions with cooler near normal temperatures in Friday. Winds gusting around 40 to 50 mph Friday afternoon. There will also be chances for rain showers across the lower elevations and snow over the higher mountains on Friday with snow amounts up to 3 inches over a few locations above 7500 feet. Dry weather with near normal temperatures are expected for Saturday before another low pressure system produces windy conditions along with lowland rain showers and mountain snows on Sunday. Winds will gust around 40 mph Sunday. High pressure will bring dry weather and cool temperatures Monday through Wednesday. && .PRELIMINARY POINT TEMPS/POPS... El Paso 72 47 62 41 / 0 0 20 0 Sierra Blanca 72 43 61 38 / 0 0 10 0 Las Cruces 70 42 57 36 / 0 0 20 0 Alamogordo 67 43 58 34 / 0 0 40 0 Cloudcroft 53 30 34 23 / 0 0 60 20 Truth or Consequences 67 40 56 34 / 0 0 30 0 Silver City 62 36 44 32 / 0 20 60 30 Deming 70 39 57 33 / 0 0 40 0 Lordsburg 68 39 53 34 / 0 20 60 0 West El Paso Metro 71 48 60 42 / 0 0 20 0 Dell City 74 41 62 37 / 0 0 10 0 Fort Hancock 76 45 66 41 / 0 0 20 0 Loma Linda 67 44 56 37 / 0 0 20 0 Fabens 73 44 63 40 / 0 0 20 0 Santa Teresa 71 44 60 38 / 0 0 20 0 White Sands HQ 70 47 58 40 / 0 0 20 0 Jornada Range 69 41 57 35 / 0 0 20 0 Hatch 70 41 57 34 / 0 0 30 0 Columbus 72 43 59 37 / 0 0 30 0 Orogrande 69 42 59 36 / 0 0 20 0 Mayhill 62 37 43 29 / 0 0 60 10 Mescalero 59 35 42 27 / 0 0 60 20 Timberon 58 34 42 26 / 0 0 60 10 Winston 63 32 46 27 / 0 10 50 0 Hillsboro 67 37 53 30 / 0 0 50 0 Spaceport 68 39 56 32 / 0 0 20 0 Lake Roberts 60 27 40 23 / 0 30 60 30 Hurley 65 35 48 30 / 0 10 60 20 Cliff 66 32 49 29 / 0 40 60 20 Mule Creek 63 34 45 32 / 0 60 70 20 Faywood 65 37 49 33 / 0 0 60 0 Animas 71 41 57 34 / 0 10 60 0 Hachita 71 38 57 31 / 0 0 50 0 Antelope Wells 72 41 56 34 / 0 0 60 0 Cloverdale 68 40 52 35 / 0 0 60 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 05 Rogash
Hazardous weather outlook, Nov 29, 4:49 AM MST, 2 hours 51 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 449 AM MST Thu Nov 29 2018 NMZ401>417-TXZ418>424-301200- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 449 AM MST Thu Nov 29 2018 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight Winds will gust from 25 to 30 mph this afternoon with strongest winds along eastern slopes. There will also be chances for light rain and light high mountain snows over the Gila Wilderness region after midnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Windy on Friday with winds gusting from 40 to 50 mph most areas. Strongest winds will be along eastern slopes. Blowing dust will reduce the visibility to under a mile over isolated locations especially across Interstate 10 in the Lordsburg vicinity. There will also be areas of lowland rain showers and mountain snows on Friday. Rain and snow amounts will be mostly light but up to 3 inches of snow may fall over a few high mountain locations above 7500 feet. Windy again on Sunday with winds gusting around 40 mph. There will also be areas of light lowland rain showers and generally light mountain snows Saturday night and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be required. Rogash
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 3:36 PM MST | Winter Weather Advisory | EPZ | Otero | 28 hr |
Nearby
Wind Advisories in New Mexico, 2018Wind Advisories in Texas, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.